MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X3ENDIUU-RMF
Medical Device Problem Codes Smoking (1585); No Flow (2991)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic has not received the suspect device/component from the customer for evaluation nor has the device been evaluated by the service engineer.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that, while in use on a patient, a 980 ventilator shut off, stopped delivering breaths with a burnt smell and smoke.The patient was removed from the ventilator and placed on an alternate ventilator with no harm or injury.
 
Additional Manufacturer Narrative
Correction: h2 evaluation method, result and conclusion codes.Evaluation summary: the service engineer (se) inspected the device and replaced the direct current (dc) to dc converter, power controller/distribution board assembly and batteries.The ventilator passed all testing per manufacturing specification and was returned to the customer.If the replaced parts are returned for failure investigation, a supplemental medwatch report with the findings will be submitted once the investigation is complete.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional codes added to patient codes, component code and evaluation code result.H3 device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that, while in use on a patient, a 980 ven tilator shut off, stopped delivering breaths with a burnt smell and smoke.The device was available for evaluation.The service engineer (se) inspected the device and replaced the direct current (dc) to dc converter, power controller/distribution board assembly and batteries.The ventilator passed all testing per manufacturing specification at the time of service and was returned to the customer.One dc-dc converter board was received for failure analysis.Visual inspection of the board showed thermal damage and determined a blown c55 capacitor.Minor thermal residue is noted on the surrounding areas of capacitor c55.There is an existing internal investigation regarding this issue.One bd power controller board was received for failure analysis.The analysis determined no fault found as the bd power controller board functioned normally while plugged into ac and tested.One bd power distribution pcba was received for failure analysis.Visual inspection showed the board in the ventilator failed due to a blown r6 resistor.The cause of the event was isolated to blown capacitor on dc-dc board.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
Manufacturer Contact
kelly adams
2101 faraday ave.
carlsbad, CA 92008
7606035046
MDR Report Key10093992
Report Number8020893-2020-00084
Device Sequence Number3387492
Product Code CBK
UDI-Device Identifier10884521592926
UDI-Public10884521592926
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X3ENDIUU-RMF
Device Catalogue Number980X3ENDIUU-RMF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2020
Supplement Date Received by Manufacturer05/27/2020
11/21/2021
Initial Report FDA Received Date05/27/2020
Supplement Report FDA Received Date06/18/2020
11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown